Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 92, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 25, 2011, 3:36 PM EDT. It took effect at Sep 26, 2011, 2:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2011, 3:36 PM EDT (19:36 UTC)
- In effect from
- Sep 26, 2011, 2:00 AM EDT
- Expired
- Sep 26, 2011, 4:05 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
829 WHUS73 KAPX 251936 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT SUN SEP 25 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-260345- /O.NEW.KAPX.SC.Y.0092.110926T0600Z-110927T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 336 PM EDT SUN SEP 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
508 WHUS73 KAPX 260231 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 PM EDT SUN SEP 25 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-261045- /O.CON.KAPX.SC.Y.0092.110926T0600Z-110927T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1031 PM EDT SUN SEP 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
828 WHUS73 KAPX 260823 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 423 AM EDT MON SEP 26 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-261630- /O.CON.KAPX.SC.Y.0092.000000T0000Z-110927T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 423 AM EDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
217 WHUS73 KAPX 261457 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT MON SEP 26 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-262300- /O.CON.KAPX.SC.Y.0092.000000T0000Z-110927T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1057 AM EDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
454 WHUS73 KAPX 262005 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT MON SEP 26 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-262115- /O.CAN.KAPX.SC.Y.0092.000000T0000Z-110927T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 405 PM EDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 1:54 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 25, 1:54 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
154 PM EDT SUN SEP 25 2011
.SYNOPSIS.../ISSUED AT 440 AM/
AN UPPER LEVEL LOW PRESSURE SYSTEM...WILL LINGER OVER THE GREAT
LAKES INTO THE FIRST HALF OF THE UPCOMING WEEK...WITH PARTLY TO
MOSTLY CLOUDY SKIES...AND OCCASIONAL PERIODS OF SHOWERS. THE LOW MAY
RETREAT JUST FAR ENOUGH WEST TODAY...TO KEEP MOST OF THE RAIN ALONG
AND SOUTH OF THE M-72 CORRIDOR. MORE WIDESPREAD RAIN...WILL A ARRIVE
MONDAY.
NS
&&
.SHORT TERM.../ISSUED AT 1120 AM/...THIS AFTERNOON
NOT A WHOLE LOT OF CHANGES REQUIRED TO ONGOING FORECAST. FEW
ADJUSTMENTS TO CLOUD GRIDS AS EARLY MORNING STRATUS HAS BEEN SLOW
TO DISSIPATE. MEANWHILE...THERE WILL BE INCREASING MOISTURE FROM
CUTOFF UPPER LOW TO THE SOUTH THIS AFTERNOON. ALL IN ALL...SOME
SUNSHINE BUT OVERALL TREND FOR MORE CLOUD COVER AS THE DAY WEARS
ON. THEREFORE...HAVE TRIMMED OFF A COUPLE OF DEGREES OFF OF THE
HIGHS BUT STILL MIDDLE 60S TO AROUND 70 EXPECTED.
SULLIVAN
&&
.LONG TERM.../ISSUED AT 440 AM/...TONIGHT AND BEYOND
TONIGHT THROUGH MONDAY MONDAY...PESKY MID/UPPER LEVEL LOW FORECAST TO
AMPLIFY OVER THE NEXT 24 TO 36 HOURS AND EDGE BACK TOWARD THE GREAT
LAKES...LIKELY DUE TO A NICE TAP OF GULF WARMTH AND MOISTURE INTO
THE SYSTEM...WITH A SUBSEQUENT STRENGTHENING OF THE UPPER LEVEL JET
WRAPPING AROUND THE LOW AND PUNCHING UP INTO LOWER MICHIGAN BY
MONDAY MORNING. GUIDANCE CONTINUES TO SUGGEST A RATHER HEALTHY SLUG
OF RAINFALL DEVELOPING ALONG THE EASTERN PERIPHERY OF THE LOW
TONIGHT...WRAPPING AND LIFTING NORTHWARD INTO OUR AREA ON MONDAY. AT
THIS POINT IT SEEMS A GOOD BET WE SEE A DECENT RAIN EVENT MONDAY AND
MONDAY EVENING AS THE PRECIP WRAPS AROUND THE LOW AND LIFTS UP
THROUGH THE CWA. HAVE NUDGE POPS INTO THE CATEGORICAL RANGE FOR
MONDAY AFTERNOON AND EVENING ACCORDINGLY.
THUNDER CHANCES...AS IS USUALLY THE CASE...BEST CHANCES WILL LIKELY
RESIDE ACROSS SRN LOWER MICHIGAN AND INTO THE OHIO VALLEY...DEEPER
INTO THE WARM AIR OF THIS SYSTEM. SOME INSTABILITY WILL BE PRESENT
ACROSS NRN LOWER MICHIGAN HOWEVER AND GIVEN THE STRONG DYNAMICS WITH
THIS DEEPENING SYSTEM...CERTAINLY CANNOT RULE OUT THE CHANCE. PER
PATTERN RECOGNITION...THUNDER WILL BE MOST LIKELY MONDAY
AFTERNOON/EVENING ALONG THE BACK EDGE OF THE PRECIP BAND...AS MID
LEVEL DRY SLOT AND STEEPER LAPSE RATES ALOFT WRAP UP INTO NRN LOWER
MICHIGAN. NOT ANTICIPATING ANY ORGANIZED SEVERE WEATHER. BUT GIVEN
THE STRONG WINDS ALOFT AT THAT POINT...SUPPOSE A STRONGER STORM OR
TWO IS A POSSIBILITY.
TUESDAY...UPPER LOW EXPECTED TO LIFT NORTHEASTWARD THROUGH LOWER
MICHIGAN DURING THE DAY. MAY SEE A BRIEF BREAK DURING THE MORNING AS
ASSOCIATED DRY SLOT CONTINUES TO LIFT NORTHWARD THROUGH THE CWA. BUT
SHOWERS WILL RETURN BY AFTERNOON JUST ABOUT EVERYWHERE AS THE LOW
TRACKS THROUGH.
ADAM
&&
.MARINE.../ISSUED AT 440 AM/
WINDS GENERALLY UNDER 15 KNOTS EXPECTED THROUGH THE DAY AND MUCH OF
TONIGHT...WITH NO HEADLINES ANTICIPATED. GETS MUCH MORE ACTIVE FOR
MONDAY AS AMPLIFYING UPPER LOW AND ASSOCIATED SFC LOW EDGE BACK INTO
THE REGION. THIS WILL RESULT IN A CORRIDOR OF 40+ KNOT WINDS ALOFT
DEVELOPING OVER A GOOD PORTION OF THE GREAT LAKES ON MONDAY. BIG
QUESTION IS HOW MUCH WIND CAN ACTUALLY GET DOWN TO THE SFC. SMALL
CRAFT WIND GUSTS AND HEADLINES ARE CERTAINTY FOR MONDAY. BUT GIVEN
THE EXPECTED RAINFALL AND ONLY MARGINALLY UNSTABLE CONDITIONS...
THINK GALE FORCE GUSTS WILL BE AN EXCEPTION AND NOT THE RULE.
SO...WILL NOT ISSUE ANY GALE RELATED HEADLINES AT THIS POINT.
ADAM
&&
.AVIATION.../ISSUED AT 152 PM/...VALID FOR 18Z TAFS
MVRF CIGS ALONG WITH RAIN SHOWERS ARE EXPECTED TO OVERSPREAD THE
TAF SITES FROM THIS EVENING INTO OVERNIGHT AS MOISTURE FROM CUTOFF
UPPER LOW MOVES NORTHWARD...WITH SIMILAR CONDITIONS EXPECTED
MONDAY MORNING AS WELL. GROUND FOG ALSO EXPECTED AT APN AND PLN
THIS EVENING.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR
LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR
LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR
LSZ321-322.
&&Hazardous weather outlook, Sep 25, 4:48 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 448 AM EDT SUN SEP 25 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 448 AM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE FOUND ACROSS THE OUTLOOK AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING OVER PORTIONS OF NORTHERN LOWER MICHIGAN...MAINLY SOUTH OF M-72. SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH STRONGEST STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.